Alert archive / Colorado / High Wind Warnings in 2024

High Wind Warning 1, NWS Pueblo, CO

January 7, 20244 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Jan 7, 2024, 2:45 PM MST for 4 counties in Colorado. It took effect at Jan 8, 2024, 5:00 AM MST. It was in force for 12 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 7, 2024, 2:45 PM MST (21:45 UTC)
In effect from
Jan 8, 2024, 5:00 AM MST
Expired
Jan 8, 2024, 5:00 PM MST
In force
12 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, El Paso County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 17 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:00 AM MSTSNOW 3.52 W Colorado City, COCocorahs station CO-PU-128 Colorado City 1.6 W.
Jan 8, 6:00 AM MSTSNOW 52 Ese Rye, COCocorahs station CO-PU-122 Rye 2.0 ESE.
Jan 8, 6:55 AM MSTSNOW 33 Ese Monument, CO
Jan 8, 7:00 AM MSTSNOW 110 N Colorado Springs, COCO-OP Observer station CMHC2 Colorado Springs 10 NE.
Jan 8, 7:00 AM MSTSNOW 1Rocky Ford, COCocorahs station CO-OT-38 Rocky Ford 0.5 SSW.
Jan 8, 7:00 AM MSTSNOW 1.67 E Wetmore, COCocorahs station CO-PU-14 Pueblo 17 W.
Jan 8, 7:00 AM MSTSNOW 2.53 Nw Black Forest, COCocorahs station CO-EP-396 Black Forest 3.8 W.
Jan 8, 7:00 AM MSTSNOW 35 Wsw Calhan, COCO-OP Observer station CLHC2 4.8 W Calhan.
Jan 8, 7:00 AM MSTSNOW 6.2Palmer Lake, COCocorahs station CO-EP-418 Palmer Lake 0.3 W.
Jan 8, 7:43 AM MSTNON-TSTM WND GST 633 Wsw Fountain, COAWOS station KFCS Ft Carson Airport.
Jan 8, 8:00 AM MSTSNOW 1.24 Ne Air Force Academy, COCocorahs station CO-EP-61 Gleneagle 0.4 WNW.
Jan 8, 8:00 AM MSTSNOW 1.67 Nne Black Forest, COCocorahs station CO-EP-66 Black Forest 3.9 NNE.
Jan 8, 8:00 AM MSTSNOW 5.61 Sse Rye, COCocorahs station CO-PU-99 Rye 1.0 SSE.
Jan 8, 8:36 AM MSTSNOW 6.51 Sse Beulah, CO
Jan 8, 8:59 AM MSTNON-TSTM WND GST 594 S Cheraw, COASOS station KLHX La Junta Airport.
Jan 8, 9:07 AM MSTNON-TSTM WND GST 586 Ssw Colorado Springs, COMesonet station AU923 Colorado Springs.
Jan 8, 9:43 AM MSTNON-TSTM WND GST 624 S Cheraw, COASOS station KLHX La Junta Airport.
Jan 8, 10:22 AM MSTNON-TSTM WND GST 591 Se Peterson Afb, COASOS station KCOS Colorado Springs Airport.
Jan 8, 10:31 AM MSTSNOW 32 N Black Forest, CO
Jan 8, 11:54 AM MSTNON-TSTM WND GST 595 Ne Blende, COAWOS station KPUB Pueblo Airport.
Jan 8, 1:50 PM MSTNON-TSTM WND GST 645 Ne Blende, COAWOS station KPUB Pueblo Airport.
Jan 8, 2:16 PM MSTSNOW 5.81 Wsw Rye, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS75 KPUB 072145
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
245 PM MST Sun Jan 7 2024

COZ085-086-089-093-080545-
/O.UPG.KPUB.HW.A.0001.240108T1200Z-240109T0000Z/
/O.NEW.KPUB.HW.W.0001.240108T1200Z-240109T0000Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-La Junta Vicinity/Otero County-
245 PM MST Sun Jan 7 2024

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST MONDAY...

* WHAT...North winds 35 to 45 mph with gusts of 60 to 70 mph 
  expected.

* WHERE...Southern El Paso County, Pueblo County, Crowley County,
  and Otero County.

* WHEN...From 5 AM to 5 PM MST Monday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles on west to east oriented
  roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
4 follow-up statements
016 
WWUS75 KPUB 080523
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1023 PM MST Sun Jan 7 2024

COZ085-086-089-093-081330-
/O.CON.KPUB.HW.W.0001.240108T1200Z-240109T0000Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-La Junta Vicinity/Otero County-
1023 PM MST Sun Jan 7 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
MONDAY...

* WHAT...North winds 35 to 45 mph with gusts of 60 to 70 mph 
  expected.

* WHERE...Southern El Paso County, Pueblo County, Crowley 
  County, and Otero County.

* WHEN...From 5 AM to 5 PM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles. Brief 
  reductions in visibility due to patchy blowing snow and blowing 
  dust will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
742 
WWUS75 KPUB 081049
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
349 AM MST Mon Jan 8 2024

COZ093-081200-
/O.CAN.KPUB.HW.W.0001.240108T1200Z-240109T0000Z/
La Junta Vicinity/Otero County-
349 AM MST Mon Jan 8 2024

...HIGH WIND WARNING IS CANCELLED...

Northerly winds gusting to 60 to 70 mph are still expected across
Otero County, but anticipate moderate to heavy snow to be more
prevalent across the county. A Blizzard Warning has been issued to
account for these conditions.

$$

COZ085-086-089-081900-
/O.CON.KPUB.HW.W.0001.240108T1200Z-240109T0000Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
349 AM MST Mon Jan 8 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...North winds 40 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Southern El Paso, Pueblo, and Crowley Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Brief reductions in 
  visibility due to patchy blowing snow and blowing dust will be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
010 
WWUS75 KPUB 082053
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
153 PM MST Mon Jan 8 2024

COZ085-086-089-090000-
/O.CON.KPUB.HW.W.0001.000000T0000Z-240109T0000Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
153 PM MST Mon Jan 8 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...North winds 30to 40 mph with gusts up to 60 mph.

* WHERE...Southern El Paso, Pueblo, and Crowley Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
349 
WWUS75 KPUB 082336
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
436 PM MST Mon Jan 8 2024

COZ085-086-089-090045-
/O.EXP.KPUB.HW.W.0001.000000T0000Z-240109T0000Z/
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
436 PM MST Mon Jan 8 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds across southern El Paso, Pueblo and Crowley county will
continue to slowly decrease late this afternoon and early 
evening. 

$$

Hodanish

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Jan 7, 4:51 AM MST, 9 hours 54 minutes earlier. Its key messages:

  • Significant winter storm to bring heavy snow to the southern mountains, blizzard conditions to the southeast plains, with high winds and blowing snow elsewhere across the plains today through Monday night.
  • Significant updates/increases to the snowfall forecast along with updates to the winter and high wind headlines have been made this morning with additional changes still likely.
  • Very cold wind chills are expected Tuesday morning, especially for the San Luis Valley and our far eastern plains.
  • An unsettled and much cooler weather pattern remains in place through the end of the week.
Area forecast discussion, Jan 7, 4:51 AM MST, 9 hours 54 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
451 AM MST Sun Jan 7 2024

.KEY MESSAGES...

- Significant winter storm to bring heavy snow to the southern
  mountains, blizzard conditions to the southeast plains, with
  high winds and blowing snow elsewhere across the plains today
  through Monday night.

- Significant updates/increases to the snowfall forecast along
  with updates to the winter and high wind headlines have been
  made this morning with additional changes still likely.

- Very cold wind chills are expected Tuesday morning, especially
  for the San Luis Valley and our far eastern plains.

- An unsettled and much cooler weather pattern remains in place
  through the end of the week.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 428 AM MST Sun Jan 7 2024

The large and rather strong upper system to bring significant
impacts to southern Colorado can be seen digging across the western
CONUS early this morning. This system will work its way east
throughout the day today bringing initial increases in snow
coverage and intensity to the Continental Divide, especially the
eastern San Juan Mountains. No real big changes with regards to
the forecast in these locations, with the highest amounts in
upwards of two feet still appearing possible over the eastern
San Juans. Did increase snow slightly further to the north, and
have also issued a Winter Weather Advisory for the eastern
Sawatch and La Garita Mountains. This snow should mainly stay
confined to the higher terrain for much of today. With similar
snow trends expected today across the northern Sangres, also
issued a Winter Weather Advisory for similar higher amounts. For
the remainder of the higher terrain, upward trends with snow
amounts are also expected across the Wet mountains, with a
Winter Weather Advisory now also in effect.

While heavy snow is expected across the eastern San Juans, the
biggest impacts from this system won't likely be felt until later
tonight into Monday. Overall, fairly good consensus among guidance
this morning with the strength and track of this system, moving east
through northern NM and southern CO later tonight into Monday. As
this does so, large scale ascent ramps up rather significantly, as
favorable orographic lift sets up across the southeast mountains and
plains. Not only are forecast soundings showing this quick increase
in ascent late tonight into Monday morning, but this strong forcing
will be collocated within the DGZ for an extended period of time.
This will help support some rather efficient snow production during
this time. By Monday morning, anticipate this efficient snows to be
along the Palmer Divide and Pikes Peak region, the southern I-25
corridor, and portions of the southeast plains where the deformation
band/snow looks to setup. Given this setup and model consensus, did
make significant snow increases to these locations. Highest amounts
at this time are across the far southeast plains near the CO/NM
border, where snowfall amounts could easily reach a foot to a foot
and a half. Elsewhere across the plains, highest amounts of around
six inches are possible along the CO/KS border and northern El Paso
county.

This snow alone is concerning, especially as high snowfall rates of
1-2 in/hr, potentially 2-3 in/hr, are appearing likely late tonight
into Monday morning. High winds are also appearing highly likely
with this system though, and will greatly increase the impacts over
much of south central and southeast Colorado. As this system pivots
to the east Monday morning, flow quickly increases with easily 50-
60kt of flow expected not too far above the surface. This will allow
northerly winds to quickly increase during this time frame, with
wind gusts in upwards of 60-70 mph appearing very possible. These
higher winds will be occurring while the efficient snow production
is ongoing, and likely produce blizzard conditions for the southeast
plains. Where confidence was the highest, near the CO/NM border, did
go ahead and upgrade the Winter Storm Watch to a Blizzard Warning.
In these locations, the heavy snow and northerly winds gusting to 60-
70 mph are expected to create very dangerous to impossible driving
conditions. Further to the north and closer to the CO/KS border,
similar winds/gusts are expected however confidence on snowfall is
not as high. Similar blizzard conditions could occur in this
location, but with the lower confidence, have opted to issue a
Winter Storm Watch to highlight at least the likelihood of snow and
blowing snow. Favorable upslope component with increased large scale
ascent along the Palmer Divide will support fairly decent snow
production tonight into Monday. While amounts are approaching 6
inches, am more concerned for the snow coinciding with winds gusting
to at least around 60 mph. Confidence on blizzard conditions in
northern El Paso County is not high at this time, and will need to
monitor the potential.

Lastly, locations from southern El Paso county into the mid to low
Ark Valley look to not get in a favorable location for snow
production. With the lacking snowfall at this time, have opted to
not issue any winter headlines. This could still change though, and
given the similar winds/gusts, it would not take much snow to create
hazardous conditions. Did go ahead and issue a high wind watch
though, with winds of 60-70 mph expected.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 428 AM MST Sun Jan 7 2024

Monday Night..Model guidance suggests that the low will be off to
our east over the Kansas/OK border by Monday night, leaving south
central and southeastern Colorado with lingering snow showers in
some areas, and brisk northerly winds in most locations. Winds look
to continue to gust up to 50mph across portions of Kiowa, Bent,
Prowers, Baca, and Las Animas counties, and could be possible across
the Palmer Divide as well. Though snow showers come to an end by
midnight, blowing snow and reduced visibility could persist into
Tuesday morning, especially for our central mountains and our far
southeastern plains. Clearing sky conditions in our post frontal
airmass will also lead to very cold temperatures by Tuesday morning,
with most of our plains falling into the single digits above zero
and many mountain locations falling into the single digits below
zero. The coldest spot on the map looks to be the San Luis Valley,
where an overnight low of -12 is forecast for early Tuesday morning.
With winds gusting to around 25 mph, this will likely lead to wind
chills of around -20 across the Valley by Tuesday morning.

Tuesday..Our flow aloft becomes more and more northwesterly
throughout the day on Tuesday. Though skies remain clear throughout
the day, high temperatures are expected to be around 5 to 7 degrees
below normal for most. This will mean highs in the upper 30s to low
40s for the plains, and mid 20s for mountain valleys. Breezy
northwesterly and westerly winds remain in place, especially over
the high country.

Wednesday..Another low begins to make its way across the northern
Rockies towards the Great Basin throughout Wednesday. This will
increase our westerly flow aloft for much of the day, and bring snow
chances back to our central mountains as well. Downsloping winds and
continued sunshine should help us warm to near normal for daytime
highs on our plains, though cloud cover will likely begin to
increase across the high country. Despite near normal temps and
sunshine, brisk west winds gusting up to 30 mph throughout much of
the day will likely drive our "feels like" temps down into the upper
20s and low 30s across the plains, well into the teens for mountain
valleys, and near zero for higher terrain locations. Snow chances
spread into portions of the La Garitas, the San Juans, and the
Sangres by Wednesday evening, though accumulations look to be fairly
light.

Thursday Onwards..Though models seem to have a wide variety of snow
chances for the second half of the work week, it does seem certain
that colder air is moving in. Both EPS and GEFS ensemble members are
in agreement with around a 70% chance of seeing temperatures around
20 degrees below normal by Friday evening, though timing and
structure of passing features still varies drastically. Stuck with
the NBM for this timeframe, which keeps daytime high temperatures
right around freezing across the plains for Thursday, Friday, and
Saturday.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 428 AM MST Sun Jan 7 2024

VFR ceilings and visibilities are expected to persist through the
rest of this morning and into this afternoon, with MVFR ceilings and
visibilities in snow showers moving on station at KALS after 04Z,
and at KCOS after 06Z. Mid and upper-level cloud cover increases
throughout the day today. Northerly winds gusting up to 38kt at
KCOS, and up to 45kt at KPUB, are expected Monday morning through
Monday night.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 AM MST Monday for COZ060-066.
Winter Storm Warning until 8 AM MST Monday for COZ068.
Winter Weather Advisory from 8 AM this morning to 2 PM MST
Monday for COZ072-073.
Blizzard Warning from 2 AM Monday to 5 AM MST Tuesday for
COZ074-075-088-094-099.
Winter Weather Advisory from 11 PM this evening to 2 PM MST
Monday for COZ079-080.
Winter Weather Advisory from 9 PM this evening to 2 PM MST
Monday for COZ081-082.
Winter Storm Watch from late tonight through Monday afternoon
for COZ084.
High Wind Watch from late tonight through Monday afternoon for
COZ085-086-089-093.
Winter Storm Watch from late tonight through Monday evening
for COZ087.
Winter Storm Watch from late tonight through late Monday night
for COZ095>098.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...EHR
AVIATION...EHR
Hazardous weather outlook, Jan 7, 5:50 AM MST, 8 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
550 AM MST Sun Jan 7 2024

COZ058>089-093>099-081300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
550 AM MST Sun Jan 7 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow will continue across the much of the higher terrain, with the
heaviest snow shifting from the Continental Divide into the
southeast mountains later today into tonight. Highest snowfall
amounts up to two feet still expected across the eastern San Juan
mountains. Snow will then spread to the Pikes Peak region and Palmer
Divide, and southern I-25 corridor after midnight, as northerly
winds begin to increase. By late tonight into early Monday morning,
light to moderate snow and winds approaching 60 mph will create
hazardous driving conditions, especially along the I-25 corridor.

.DAYS TWO THROUGH SEVEN...Monday Night through Saturday

High winds, blizzard conditions, and moderate to heavy snow and
blowing snow are expected to occur across most of the plains on
Monday. The high snowfall rates with northerly winds gusting to 60
to 70 mph will produce visibility to near zero at times and very
dangerous conditions. Highest snowfall amounts are expected over the
plains near the Colorado and Kansas border, and especially south of
Highway 50 where amounts could easily be in excess of a foot in some
locations. The snow is anticipated to diminish Monday evening,
however, strong northerly winds may continue to produce blowing snow
for much of Monday night into early Tuesday morning.Overnight low
temperatures on Tuesday morning are expected to fall into the low
teens and single digits, with wind chills falling to near or
below zero. The San Luis Valley could see wind chills as low as
-20 degrees for Tuesday morning.

Snow chances return by Wednesday afternoon, especially across the
high country. This snowfall will spread into the plains Thursday
through Friday. A reinforcement of colder temperatures is expected
with this system, from Thursday through Friday, with frigid
temperatures and dangerous wind chill values possible over the
plains Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

RODRIGUEZ/EHR

In the hours before

Local storm report, Jan 7, 9:05 AM MST, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
905 AM MST Sun Jan 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     Snow             Wolf Creek Pass         37.48N 106.79W
01/07/2024  M8.0 inch        Mineral            CO   Public

            Wolf Creek Ski reports heavy snow ongoing.

&&

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:54 AM MSTHigh Wind WatchPUBCrowley, El Paso, Otero, Pueblo11 hr
Jan 7, 4:10 AM MSTBlizzard WarningPUBBaca, Bent, Costilla, Huerfano, Kiowa, Las Animas and 2 more47 hr
Jan 7, 4:10 AM MSTWinter Storm WatchPUBBent, El Paso, Huerfano, Kiowa, Prowers11 hr
Jan 7, 4:10 AM MSTWinter Weather AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more35 hr

Nearby

High Wind Warnings in Colorado, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.